Your experiences with amiodarone?

Hi, my husband's experiencing a lot of nasty side effects with amiodarone including depression, tiredness, chest pains, cough, shaking hands, etc etc (GP is aware of this and will review in 10 days). He was on 1200mg daily for a week post unsuccessful ablation, now down to 200mg daily. He's thinking of stopping it today as he feels so awful and just not himself. Has anyone else experienced anything similar and taken themselves off it? He'll continue with the warfarin, bisoprolol and digoxin and his heart rate will probably go up to around 90+ but he's hoping the other side effects will disappear.

4 Replies

  • I flourished when I took Amiodarone along with warfarin. I had never felt so well and took it for 6 months before my ablation at the end of June. Only trouble was it was damaging my thyroid. I wonder if it's combining it with the other drugs he's taking - they sound an overly powerful combination.

    It would probably be a good idea for him to talk to his GP regarding how he's feeling.

    Hope he soon feels well.


  • Hello Jean, thanks for your reply, really good to hear how we'll you were on the amiodarone. We saw the GP on Monday: he recommended staying on the same dose for another week. However, Mr Soozb decided this morning that he'd had enough, missed out the amiodatone and is feeling much better already! Hooray! S

  • That's good to hear. Hope that the feeling better continues. Jean

  • Hi , My experience with " Amiodarone " is disastrous , Waiting for a Ablation - Consultant put me on Amiodarone to settle my heart rate - I now have Pulmonary Fibrosis , and need to be on oxygen for the rest of what will be a shorter life , I am told this is a very rare side effect of amiodarone , I am 71 years old but was still very active until taking these tablets , Be aware these side effects can happen ,

You may also like...